Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Aldomet


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An indi vidual patient is always advised to consult their own physician.

[posted 03/27/2000]
Question: I have been taking b/p medicine since 5-97. I took Propranolol ( which gave me side effects of numbness in hands and feet and a lot of blotting)10 mg / day until I became pregnant in Sept. 98. My Dr. changed me to Aldomet because of side effects from propranolol on baby. While pregnant I was up to 5-250 mg. tablets per day, then after I had the baby went to 2 250 tablets per day. Blood pressure was ok, till about a month ago, then went up to 140/95 140/100 every day. I began exercising (walking 1 mile a day) and I lost 12 lbs. But my pressure was still up and I started to feel bad. Went to Dr. last Tuesday March 21,2000 and he told me not to take Aldomet anymore to start on Diovan 80 mgs/day.(1 capsule). I started them on Wednesday and my blood pressure stayed up, and sometimes my heart has been a littly racy 120 beats per minute, mostly at night. I want to try and stick it out, because I have no side effects from the Diovan, and I figured maybe it is just taking time to get into my system and I had to get adjusted from not taking the Aldomet. Friday and Saturday B/P was ok during the day, and heart ok during the day, 120/84 and I feel good, but at night about 6:00 it goes up to 140/100 140/95 again. Should I consider telling my Dr. to increase the dose, or do you think he will change my medicine again. I go see him in one week from tomorrow. I read that Diovan comes also in 160 mg.

Answer: Some patients experience tachycardia and extra cardiac beats after stopping the aldomet. Usually, we recommend that this drug be tapered and not stopped *cold turkey*. So, at this point it's impossible to determine if it is stopping the aldomet or another problem. I suspect stopping the aldomet is the problem and that you are having a rebound affect.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.







HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.